# SDR DLM88000274

- Difficulty date: February 6, 2000
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N962DL
- Make and model: Doug MD-88
- Aircraft serial: 49981
- System (JASC): 2121 · Air Distribution Fan
- Part: Bearing
- Condition: Failed
- Location: Recirc Fan
- Component: 6054578
- Stage of operation: AP
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

IRREG// ON VECTORING TO FINAL AT CVG FLT ATT REPORTED STRONGSMOKEY, ACRED ODOR IN CABIN. LANDED UNEVENTFULLY AT CVG. SMELL WENT AWAY AFTER LANDING, SMELLED ELEC FROM FWD GALLEY AREA.  NO SMOKE DETECTORS WENT OFF.  NO SMOKE DETECTED, JUST STRONG SMELL.  INSPECTED CABIN AREA FOR VISUAL ODORS FROM LIGHTS OR ELEC COMPONENTS, NONE FOUND.  FOUND CABIN AIR RECIRCULATION FAN TO BE VIBRATING EXCESSIVELY.  REMOVED AND REPLACED AIR RECIRCULATION FAN.  OPS CKS OK.  CLOSED AFT BAG BIN.  RAN BOTH ENGINES AND OPERATED BOTH PACKS, NO SMELL.
